User: Guest  Login
Document type:
Zeitschriftenaufsatz 
Author(s):
Cottone, D. ; Paola, M.D. ; Metzler, R. 
Title:
Fractional calculus approach to the statistical characterization of random variables and vectors 
Abstract:
Fractional moments have been investigated by many authors to represent the density of univariate and bivariate random variables in different contexts. Fractional moments are indeed important when the density of the random variable has inverse power-law tails and, consequently, it lacks integer order moments. In this paper, starting from the Mellin transform of the characteristic function and by fractional calculus method we present a new perspective on the statistics of random variables. Introdu...    »
 
Keywords:
Fractional and complex moments; Multivariate distributions; Power-law tails; Inverse Mellin transform 
Dewey Decimal Classification:
620 Ingenieurwissenschaften 
Journal title:
Physica A: Statistical Mechanics and its Applications 
Year:
2010 
Journal volume:
389 
Journal issue:
Pages contribution:
909–920 
Reviewed:
ja 
Language:
en 
Publisher:
Elsevier 
TUM Institution:
FG Risikoanalyse und Zuverlässigkeit